Alert archive / Hawaii / High Surf Warnings in 2008

High Surf Warning 5, NWS Honolulu, HI

November 27, 2008Honolulu County, Kauai County, Kalawao County, Hawaii

NWS Honolulu, HI issued this high surf warning at Nov 27, 2008, 3:48 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Nov 28, 2008, 6:00 PM HST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 27, 2008, 3:48 PM HST (01:48 UTC)
In effect from
Nov 28, 2008, 6:00 PM HST
Expired
Nov 29, 2008, 3:46 PM HST
In force
22 hr
Issued by
NWS Honolulu, HI

Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 1.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2008-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2008-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1126 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHHW40 PHFO 280148
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
348 PM HST THU NOV 27 2008

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU MOLOKAI AND MAUI ON FRIDAY...
...HIGH SURF WARNING FOR NORTH FACING SHORES ON SATURDAY AND SUNDAY...

.OVERVIEW...A LARGE NORTHWEST SWELL WILL CAUSE ADVISORY LEVEL SURF
ALONG NORTH AND WEST FACING SHORES ON FRIDAY. THE SWELL WILL
CONTINUE TO RISE FRIDAY NIGHT AND SATURDAY...LIKELY EXCEEDING HIGH
SURF WARNING CRITERIA FRIDAY NIGHT. THIS SWELL CONTINUE INTO SUNDAY.

HIZ001>003-006>008-012-013-017-019-020-281415-
/O.NEW.PHFO.SU.W.0005.081129T0400Z-081201T0400Z/
/O.NEW.PHFO.SU.Y.0036.081128T1600Z-081129T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
348 PM HST THU NOV 27 2008

...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TO 6 PM HST FRIDAY...
...HIGH SURF WARNING IN EFFECT FROM 6 PM FRIDAY TO 6 PM HST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM FRIDAY. A HIGH
SURF WARNING HAS ALSO BEEN ISSUED...WHICH IS IN EFFECT FROM 6 PM
FRIDAY TO 6 PM SUNDAY.

SURF ALONG NORTH FACING SHORES WILL BE RISING THROUGH THE DAY ON
FRIDAY TO 16 TO 22 FT.

SURF ALONG WEST FACING SHORES WILL BE RISING THROUGH THE DAY ON
FRIDAY TO 10 TO 16 FT.

SURF WILL CONTINUE TO RISE FRIDAY NIGHT...AND EXCEED THE 25 FT
NORTH FACING SHORE WARNING LEVEL BY SATURDAY MORNING. SURF ALONG
THE WEST FACING SHORES WILL CONTINUE TO RISE AND WILL BE
BORDERLINE OF THE 20 FT WARNING LEVEL.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$
5 follow-up statements
000
WHHW40 PHFO 281353
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
353 AM HST FRI NOV 28 2008

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU MOLOKAI AND MAUI TODAY... 

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES TONIGHT
THROUGH SUNDAY...

.OVERVIEW...A LARGE NORTHWEST SWELL WILL CAUSE ADVISORY LEVEL
SURF ALONG NORTH AND WEST FACING SHORES TODAY. THE SWELL WILL
CONTINUE TO RISE TONIGHT AND SATURDAY...LIKELY REACHING HIGH SURF 
WARNING CRITERIA. THIS SWELL CONTINUE INTO SUNDAY.

HIZ001>003-006>008-012-013-017-019-020-290300-
/O.CON.PHFO.SU.W.0005.081129T0400Z-081201T0400Z/
/O.CON.PHFO.SU.Y.0036.081128T1600Z-081129T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
353 AM HST FRI NOV 28 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...
...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM HST SUNDAY...

SURF ALONG NORTH FACING SHORES WILL RISE TO 16 TO 22 FEET TODAY.

SURF ALONG WEST FACING SHORES WILL RISE TO 10 TO 16 FEET TODAY.

SURF WILL CONTINUE TO RISE TONIGHT AND REACH THE 25 FOOT WARNING
THRESHOLD ALONG NORTH FACING SHORES BY SATURDAY MORNING. SURF ALONG 
WEST FACING SHORES WILL CONTINUE TO RISE TO NEAR THE 20 FOOT
WARNING THRESHOLD.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$
BURKE
000
WHHW40 PHFO 290146
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
346 PM HST FRI NOV 28 2008

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU MOLOKAI AND MAUI UNTIL 6 PM FRIDAY...

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU MOLOKAI AND MAUI FROM 6 PM FRIDAY THROUGH SUNDAY...

...HIGH SURF ADVISORY FOR WEST FACING SHORES OF BIG ISLAND FROM 6
PM FRIDAY THROUGH SUNDAY...

.OVERVIEW...THE LARGE NORTHWEST SWELL WILL CONTINUE TO RISE
TONIGHT AND EARLY SATURDAY. EXPECT WARNING LEVEL SURF ALONG THE
NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS. THE SWELL WILL
CAUSE ALSO CAUSE ADVISORY LEVEL SURF ALONG THE WEST FACING SHORES
OF THE BIG ISLAND STARTING TONIGHT. THIS SWELL CONTINUE INTO SUNDAY.

HIZ001>003-006>008-012-013-017-019-020-291400-
/O.CON.PHFO.SU.W.0005.081129T0400Z-081201T0400Z/
/O.CON.PHFO.SU.Y.0036.000000T0000Z-081129T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
346 PM HST FRI NOV 28 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...
...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM HST SUNDAY...

SURF ALONG NORTH FACING SHORES WILL CONTINUE TO RISE TO 22 TO 28
FT OVERNIGHT AND SATURDAY.

SURF ALONG WEST FACING SHORES WILL RISE TO 10 TO 20 FEET OVERNIGHT
AND SATURDAY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$

HIZ023-026-291400-
/O.EXB.PHFO.SU.Y.0036.081129T0400Z-081201T0400Z/
KONA-KOHALA-
346 PM HST FRI NOV 28 2008

...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
HST SUNDAY...

SURF ALONG WEST FACING SHORES WILL RISE TO 8 TO 11 FEET TONIGHT
AND SATURDAY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
000
WHHW40 PHFO 291335
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
335 AM HST SAT NOV 29 2008

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI
AND NIIHAU...

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF OAHU
MOLOKAI AND MAUI AND FOR WEST FACING SHORES OF THE BIG ISLAND...

.OVERVIEW...THE LARGE NORTHWEST SWELL WILL CONTINUE TODAY AND
TONIGHT...WITH THE LARGEST SURF HEIGHTS ALONG NORTH AND WEST
FACING SHORES OF KAUAI AND NIIHAU.

A HIGH SURF ADVISORY MEANS THAT LARGE BREAKING WAVES WILL
OCCUR...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH
EROSION.

HIZ006>008-012-013-017-019-020-300245-
/O.CAN.PHFO.SU.W.0005.000000T0000Z-081201T0400Z/
/O.EXA.PHFO.SU.Y.0036.000000T0000Z-081201T0400Z/
WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-
335 AM HST SAT NOV 29 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY...
...HIGH SURF WARNING IS CANCELLED...

SURF HEIGHTS ALONG NORTH FACING SHORES WILL BE 18 TO 24 FEET
TODAY AND TONIGHT.

SURF HEIGHTS ALONG WEST FACING SHORES WILL BE 12 TO 18 FEET TODAY
AND TONIGHT.

$$

HIZ001>003-300245-
/O.CON.PHFO.SU.W.0005.000000T0000Z-081201T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-
335 AM HST SAT NOV 29 2008

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

SURF HEIGHTS ALONG NORTH AND WEST FACING SHORES WILL BE 22 TO 26
FEET TODAY AND TONIGHT.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...DEADLY RIP CURRENTS AND SIGNIFICANT BEACH
EROSION.

$$

HIZ023-026-300245-
/O.CON.PHFO.SU.Y.0036.000000T0000Z-081201T0400Z/
KONA-KOHALA-
335 AM HST SAT NOV 29 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

SURF WILL RISE TO HEIGHTS OF 6 TO 8 FEET TODAY AND TONIGHT.

$$

HOUSTON
000
WHHW40 PHFO 291835
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
835 AM HST SAT NOV 29 2008

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI
AND NIIHAU...

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF OAHU
MOLOKAI AND MAUI AND FOR WEST FACING SHORES OF THE BIG ISLAND...

.OVERVIEW...THE LARGE NORTHWEST SWELL WILL CONTINUE TODAY AND
TONIGHT...WITH THE LARGEST SURF HEIGHTS ALONG NORTH AND WEST
FACING SHORES OF KAUAI AND NIIHAU.

HIZ001>003-300300-
/O.CON.PHFO.SU.W.0005.000000T0000Z-081201T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-
835 AM HST SAT NOV 29 2008

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

SURF HEIGHTS ALONG NORTH AND WEST FACING SHORES WILL BE 22 TO
26 FEET TODAY AND TONIGHT.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...DEADLY RIP CURRENTS AND SIGNIFICANT BEACH
EROSION.

$$

HIZ006>008-012-013-017-019-020-023-026-300300-
/O.CON.PHFO.SU.Y.0036.000000T0000Z-081201T0400Z/
WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-KONA-KOHALA-
835 AM HST SAT NOV 29 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

SURF ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI WILL BE
18 TO 22 FEET TODAY THROUGH SUNDAY MORNING...LOWERING TO NEAR 15
FEET SUNDAY AFTERNOON.

SURF ALONG WEST FACING SHORES OF OAHU...MOLOKAI AND MAUI WILL BE 7
TO 13 FEET TODAY THROUGH SUNDAY MORNING...LOWERING TO 4 TO 8 FEET
SUNDAY AFTERNOON.

SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BE 6 TO 8
FEET TODAY THROUGH SUNDAY.

A HIGH SURF ADVISORY MEANS THAT LARGE BREAKING WAVES WILL OCCUR...
PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION.

$$
000
WHHW40 PHFO 300146
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
346 PM HST SAT NOV 29 2008

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI AND
NIIHAU CANCELED...

...HIGH SURF ADVISORY NOW IN EFFECT FOR NORTH AND WEST FACING
SHORES OF KAUAI NIIHAU OAHU MOLOKAI AND MAUI AND FOR WEST FACING SHORES
OF THE BIG ISLAND...

.OVERVIEW...THE LARGE NORTHWEST SWELL WILL CONTINUE TONIGHT AND
SUNDAY...THEN TAPER OFF TO BELOW ADVISORY LEVELS LATE SUNDAY.

HIZ001>003-301500-
/O.CAN.PHFO.SU.W.0005.000000T0000Z-081201T0400Z/
/O.EXA.PHFO.SU.Y.0036.000000T0000Z-081201T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-
346 PM HST SAT NOV 29 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY...
...HIGH SURF WARNING IS CANCELLED...

SURF ALONG NORTH FACING SHORES OF KAUAI AND NIIHAU WILL BE 18 TO
22 FEET THROUGH SUNDAY MORNING...LOWERING TO NEAR 15 FEET SUNDAY
AFTERNOON.

SURF ALONG WEST FACING SHORES OF KAUAI AND NIIHAU WILL BE 7 TO 13
FEET THROUGH SUNDAY MORNING...LOWERING TO 4 TO 8 FEET SUNDAY
AFTERNOON.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT
BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND
LOCALIZED BEACH EROSION.

$$

HIZ006>008-012-013-017-019-020-023-026-301500-
/O.CON.PHFO.SU.Y.0036.000000T0000Z-081201T0400Z/
WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-KONA-KOHALA-
346 PM HST SAT NOV 29 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

SURF ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI WILL BE
18 TO 22 FEET THROUGH SUNDAY MORNING...LOWERING TO NEAR 15 FEET
SUNDAY AFTERNOON.

SURF ALONG WEST FACING SHORES OF OAHU...MOLOKAI AND MAUI WILL BE
7 TO 13 FEET THROUGH SUNDAY MORNING...LOWERING TO 4 TO 8 FEET
SUNDAY AFTERNOON.

SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BE 6 TO
8 FEET THROUGH SUNDAY.

A HIGH SURF ADVISORY MEANS THAT LARGE BREAKING WAVES WILL OCCUR...
 PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION.

$$

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Nov 27, 10:15 AM HST, 5 hours 33 minutes earlier.

Area forecast discussion, Nov 27, 10:15 AM HST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1015 AM HST THU NOV 27 2008

.SYNOPSIS...
MODERATE TRADE WINDS WILL BECOME WEAK AND SOUTHERLY BY TONIGHT. A
FRONT WILL BRING INCREASING CLOUDS AND SHOWERS MAINLY TO KAUAI AND
OAHU FROM FRIDAY NIGHT INTO SATURDAY. AFTER A BURST OF GUSTY
NORTHERLY WINDS ON SATURDAY AND SATURDAY NIGHT...SOUTHERLY WINDS
WILL RETURN BY NEXT WEEK.

&&

.DISCUSSION...
TWEAKED THE SUMMITS WIND GRIDS TO BETTER REFLECT OBSERVATIONS. WINDS
AT THE SUMMITS HAVE REMAINED JUST BELOW THE ADVISORY LEVEL OVER THE
LAST SEVERAL HOURS. THE MODELS INDICATE THAT WINDS WILL REMAIN
NEARLY STEADY AT THE SUMMITS FOR THE NEXT 12 HOURS OR SO AND THEN
BEGIN TO DROP OFF.

WINDS AROUND THE REMAINDER OF THE STATE HAVE REMAINED NEARLY STEADY
FOR THE LAST 12 HOURS BUT ARE EXPECTED TO WEAKEN AS THE DAY
PROGRESSES.

MODELS STILL SHOW AN APPROACHING COLD FRONT THAT WILL REACH KAUAI BY
FRIDAY NIGHT. WE/RE STILL EXPECTING THE FRONT TO WEAKEN AND
DISSIPATE OVER THE KAUAI CHANNEL ON SATURDAY. WEAK SOUTHERLY WINDS
WILL LIKELY DOMINATE THE STATE THROUGH THE WEEKEND. WINDS WILL BE
GUSTY BEHIND THE FRONT...SO LIKELY WILL ONLY AFFECT KAUAI AND NIIHAU.

ANOTHER FRONT IS FORECAST TO APPROACH THE ISLANDS FROM THE NORTHWEST
ON MONDAY...BUT ONCE AGAIN IS NOT EXPECTED TO TRAVEL ALL THE WAY
DOWN THE ISLAND CHAIN.

&&

.MARINE...
WINDS NEAR SOUTH POINT AND PRESUMABLY THE ALENUIHAHA
CHANNEL. SOUTH POINT WINDS GUSTED TO 40 MPH EARLIER THIS MORNING.
THE MODELS DO STILL SHOW THE WINDS TRENDING DOWN LATER TODAY. WILL
NEED TO DECIDE ON THE SMALL CRAFT ADVISORY AT NOON. IF THE
OBSERVATIONS REMAIN UP OR STEADY AT NOON...WILL LIKELY HAVE TO
EXTEND THAT.

A NORTHWEST SWELL WILL BE ARRIVING ON FRIDAY AND WILL CERTAINLY
BRING ADVISORY LEVEL SURF...AND MOST LIKE WARNING LEVEL SURF TO THE
NORTHERN SHORES. STILL FINE TUNING THE TIMING...BUT WILL LIKELY
ISSUE THE FIRST PRODUCT LATER TODAY. THE SURF WILL LIKELY REACH
WARNING LEVELS ON KAUAI SOME TIME FRIDAY NIGHT.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY UNTIL NOON HST TODAY FOR ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS.

&&

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 3:48 PM HSTHigh Surf AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao3 days
Nov 28, 3:34 AM HSTSmall Craft AdvisoryHFO72 hr

Nearby

High Surf Warnings in Hawaii, 2008Every high surf warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.